Alert archive / Kentucky / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Jackson, KY

April 10, 201433 counties in Kentucky

NWS Jackson, KY issued this red flag warning at Apr 10, 2014, 2:47 AM EDT for 33 counties in Kentucky. It took effect at Apr 10, 2014, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2014, 2:47 AM EDT (06:47 UTC)
In effect from
Apr 10, 2014, 12:00 PM EDT
Expired
Apr 10, 2014, 8:00 PM EDT
In force
8 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2040 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS83 KJKL 100647
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
247 AM EDT THU APR 10 2014

...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY
EVENING ACROSS EASTERN KENTUCKY TODAY...

.THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL LEAD TO LOW
RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25
PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH...AND
GUSTS UP TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
ACROSS EASTERN KENTUCKY THROUGH EARLY EVENING. THIS WILL MEAN THE
THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101600-
/O.NEW.KJKL.FW.W.0003.140410T1600Z-140411T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
247 AM EDT THU APR 10 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
KENTUCKY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING FOR STRONG WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE 
  WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...
  FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...
  FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY...
  FIRE WEATHER ZONE 085 WHITLEY...FIRE WEATHER ZONE 086 KNOX...
  FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN...
  FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...
  FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...
  FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD...
  FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT...
  FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY...
  FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY...
  FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...
  FIRE WEATHER ZONE 119 MARTIN AND FIRE WEATHER ZONE 120 PIKE.

* TIMING...FROM NOON THROUGH 8 PM EDT THIS EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG 
  GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
JJ
2 follow-up statements
989 
WWUS83 KJKL 101552 AAA
RFWJKL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1152 AM EDT THU APR 10 2014

...DANGEROUS FIRE CONDITIONS EXPECTED THROUGH EARLY EVENING ACROSS
EASTERN KENTUCKY...

.THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL LEAD TO
LOW RELATIVE HUMIDITY THROUGH EARLY THIS EVENING. LOW RELATIVE
HUMIDITY BETWEEN 20 AND 25 PERCENT...DRY FUELS...SUSTAINED WINDS AS
HIGH AS 15 TO 20 MPH...AND GUSTS UP TO 30 MPH WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS ACROSS EASTERN KENTUCKY THROUGH EARLY
EVENING. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND
RESISTANCE TO CONTROL.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000-
/O.CON.KJKL.FW.W.0003.140410T1600Z-140411T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1152 AM EDT THU APR 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KENTUCKY...

* AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER 
  ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE 
  WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE 
  WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE 
  WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...
  FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL...
  FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY...
  FIRE WEATHER ZONE 085 WHITLEY...FIRE WEATHER ZONE 086 KNOX...
  FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN...
  FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN...
  FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE...
  FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD...
  FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT...
  FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY...
  FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY...
  FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER...
  FIRE WEATHER ZONE 119 MARTIN AND FIRE WEATHER ZONE 120 PIKE.

* TIMING...THROUGH 8 PM EDT THIS EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG 
  GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
JJ/AR
602 
WWUS83 KJKL 110004
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EDT THU APR 10 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110115-
/O.EXP.KJKL.FW.W.0003.000000T0000Z-140411T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
804 PM EDT THU APR 10 2014

...RED FLAG WARNING EXPIRED AT 8 PM EDT THIS EVENING...

RELATIVE HUMIDITY HAS STARTED TO CREEP HIGHER...AND WINDS WILL BEGIN
TO DIMINISH THIS EVENING. THIS IMPROVEMENT SHOULD PREVENT CRITICAL
CONDITIONS FROM BEING MET TONIGHT...AND THE RED FLAG WARNING WAS
ALLOWED TO EXPIRE.

$$


HAL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:27 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 9, 11:27 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT WED APR 9 2014

.UPDATE...
ISSUED AT 1127 PM EDT WED APR 9 2014

UPDATED FORECAST PACKAGE TO BLEND LATEST OBS INTO HOURLY GRIDS. THIS
RESULTED IN MINOR CHANGES TO THE WINDS...TEMPS...AND DEW POINTS. IN
GENERAL TEMPS WERE IN GOOD SHAPE. DEW POINTS HAVE RECOVERED INTO THE
MID 30S IN MANY OF OUR VALLEY AREAS. THIS SHOULD SLOW THE PRECIPITOUS
DROP WE HAVE SEEN IN TEMPS THROUGH THE EVENING FOR MANY OF THESE
AREAS. GRADIENT WINDS HAVE ALREADY BEGUN TO SHIFT OUT OF THE SOUTH
OVER OUR BLUE GRASS COUNTIES AS WELL. AS A RULE OF THUMB...UNDER
IDEAL RADIATIVE CONDITIONS THIS TIME OF YEAR...AND TIME OF NIGHT
WOULD NOT EXPECT MORE THAN ABOUT AN 8 DEGREE DROP IN TEMPS BETWEEN
NOW AND SUNRISE. ADDING THE DEVELOPMENT OF RETURN FLOW SHOULD MEAN
THAT MOST LOCATION WILL REMAIN ABOVE FREEZING THROUGH THE OVERNIGHT
PERIOD. CAN NOT RULE OUT A FEW ISOLATED SPOTS REACHING THE FREEZING
MARK IN SOME OF THE MOST SHELTERED VALLEY LOCATIONS BUT BELIEVE IT
WOULD BE SHORT LIVED...NOT MORE THAN AN HOUR OR SO BEFORE SHOOTING
BACK UP THURSDAY MORNING. KEPT MENTION OF SOME PATCHY FROST BUT FOR
THE MOST PART TRIED TO RESTRICT IT TO THE VALLEY LOCATIONS. ALSO...
INTRODUCED A RIDGE VALLEY SPLIT IN A COUPLE OF OUR ZONES TO
ACCENTUATE THE WARMING OF THE THERMAL BELT WITH THE LIGHT SOUTHERLY
FLOW DEVELOPING AT THOSE LEVELS.

UPDATE ISSUED AT 829 PM EDT WED APR 9 2014

SOMEWHAT DIFFICULT TEMP FORECAST OVERNIGHT. AM CONCERNED ABOUT THE
POTENTIAL OF REACHING THE FREEZING MARK IN OUR MOST SHELTERED EASTERN
VALLEY LOCATIONS. GOOD MIXING HAS ALLOWED DRY AIR TO REACH THE
SURFACE THIS AFTERNOON...WITH SURFACE DEW POINTS CURRENTLY IN THE MID
TO UPPER 20S. SKIES WILL BE CLEARING AND WINDS WILL SLACKEN FOR A
SHORT PERIOD OF TIME ALLOWING THE NOCTURNAL INVERSION TO ESTABLISH
ITSELF. HOWEVER...WITH THE CENTER OF HIGH PRESSURE OVER THE DEEP
SOUTH EXPECT OUR STEADY WEST/NORTHWEST WINDS WILL BACK TO THE
SOUTHWEST THROUGH THE OVERNIGHT PERIOD AS THE RIDGE AXIS SHIFTS
QUICKLY TO OUR EAST. PRESSURE GRADIENT TIGHTENS SIGNIFICANTLY AS A
COLD FRONTAL SYSTEM BEARS DOWN ON THE OHIO VALLEY REGION. MODEL
GUIDANCE SUGGESTS THE SAME WITH A STEADY BUT LIGHT SOUTHERLY
COMPONENT TO THE WINDS TONIGHT. SO WHILE THE VALLEYS SHOULD DECOUPLE
EARLY...AN INCREASING SOUTHERLY GRADIENT WIND WILL LIKELY MIX OUT
THE INVERSION IN OUR WESTERN VALLEYS BEFORE DAWN. QUESTION IS WILL
THEY BE STRONG ENOUGH TO MIX OUT THE EAST. IN ADDITION WOULD PREFER
TO SEE A BIT DRIER AIR ALOFT FOR MOST IDEAL RADIATIVE COOLING...AND
THE CENTER OF THE SURFACE HIGH MORE DIRECTLY OVERHEAD. WILL NEED TO
WATCH TEMPERATURE TRENDS CAREFULLY OVER THE NEXT FEW HOURS.
CURRENTLY ADVERTISED LOWS APPEAR GOOD FOR NOW BUT WOULD NOT BE
SURPRISED IF A FEW LOCATIONS FLIRTED WITH THE FREEZING MARK BY DAWN
THURSDAY. IF TEMPS DROP MORE QUICKLY THAN ANTICIPATED OVER THE NEXT
FEW HOURS AND IT APPEARS MORE LIKELY SOME LOCATIONS MAY HIT THE
FREEZING MARK MAY CONSIDER ISSUING A SPECIAL WEATHER STATEMENT. AREAS
AT GREATEST RISK WOULD BE OUR EASTERN VALLEYS LOCATIONS FOR AN HOUR
OR TWO AROUND DAWN.

APPEARS TO BE AN ELEVATED RISK OF FIRES TOMORROW AS WELL. WESTERN
COUNTIES SHOULD REACH WIND THRESHOLDS BUT RELATIVE HUMIDITIES MAY
TURN OUT TO BE A BIT TOO HIGH. EASTERN COUNTIES WILL LIKELY HIT
RELATIVE HUMIDITY THRESHOLDS BUT WINDS ARE IN QUESTION. CONCERN WILL
BE THOSE AREAS IN BETWEEN THAT COULD SQUEAK OUT CRITICAL CRITERIA ON
ALL SIDES.

NO SIGNIFICANT UPDATES TO THE FORECAST ATTM OTHER THAN TO UPDATE
GRIDS FOR LATEST HOURLY TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 402 PM EDT WED APR 9 2014

LATEST MODELS RUNS CAME IN THIS AFTERNOON WITH SLIGHTLY DIFFERENT
SOLUTIONS FOR THE FIRST THREE PERIODS OF THE FORECAST. THE ECMWF AND
SREF BOTH APPEARED A BIT TOO WET FOR THURSDAY NIGHT AND ALSO A BIT
TOO PROGRESSIVE WITH THE SOUTHWARD PROGRESSION OF A WEAK FRONTAL
BOUNDARY TOMORROW NIGHT. THE GFS AND NAM12 MODELS...HOWEVER...APPEAR
TO HAVE A BIT BETTER HANDLE ON THE PROGRESSION OF THE FRONT AND THE
AMOUNT OF PRECIPITATION IT MAY PRODUCE. THE LATEST MODEL DATA ALSO
SUGGESTS A MUCH WARMER...DRIER...AND WINDIER DAY ON THURSDAY FOR THE
MAJORITY OF THE AREA. BASED ON CURRENT MODEL DATA AND MOS
GUIDANCE...WE WILL COME VERY CLOSE TO MEETING OR EXCEEDING CRITICAL
FIRE DANGER THRESHOLDS TOMORROW AFTERNOON. WITH THE AMOUNT OF WIND
AND LOW LEVEL DRYING EXPECTED FOR TOMORROW...THE FORECAST WAS
MODIFIED TO REFLECT SUSTAINED SOUTHWESTERLY WINDS OF 10 TO 20 MPH
WITH GUSTS OF UP TO 30 MPH ACROSS MOST OF THE AREA. ALSO BUMPED UP
HIGH TEMPERATURES ON THURSDAY...IN ANTICIPATION OF THE MUCH DRIER
CONDITIONS. WITH WARMER TEMPERATURES AND STRONG WINDS
COMBINING...DEWPOINTS TOMORROW AFTERNOON WILL LIKELY DROP TO WELL
BELOW THE LOWEST MOS GUIDANCE. AT THIS POINT...IT LOOKS LIKE MINIMUM
RELATIVE HUMIDITY AND FUEL STICK MOISTURE VALUES COULD BE BELOW
CRITICAL VALUES...BUT THE WINDS WILL NOT QUITE BE WHERE THEY NEED TO
BE TO JUSTIFY A FIRE WEATHER WATCH AT THIS TIME.

THE ONE WEATHER FEATURE OF NOTE FOR LATER TONIGHT WILL BE THE
POSSIBILITY OF PATCHY VALLEY FROST ACROSS THE AREA. SOME OF THE MORE
SHELTERED AND COLDER VALLEYS COULD SEE SOME VERY PATCHY FROST
TOWARDS DAWN ON THURSDAY...AS WIND IN THE VALLEYS DIES DOWN AND
SKIES CLEAR OFF. BASED ON THE LATEST TRENDS IN THE MODEL DATA...THE
PREFERRED MODELS WERE THE NAM12 AND GFS...AS THEY APPEARED TO BE THE
DRIEST OF THE SHORT TERM GUIDANCE. BOTH MODELS ALSO DEPICT A SLOWER
MOVING FRONTAL BOUNDARY AND A LATER ONSET OF PRECIPITATION THURSDAY
NIGHT. IT APPEARS THAT THERE WILL BE JUST ENOUGH INSTABILITY
AVAILABLE DURING FRONTAL PASSAGE FOR THE FORMATION OF A FEW
THUNDERSTORMS ONCE AGAIN. NOT EXPECTING ANYTHING EARTH SHATTERING
WITH THESE...JUST GARDEN VARIETY STORMS WITH GUSTY WINDS AND BRIEF
HEAVY DOWNPOURS. THIS WILL ALLOW FOR A LONGER PERIOD OF SOUTHERLY TO
SOUTHWESTERLY FLOW AND DRIER CONDITIONS ON THURSDAY...AS EASTERN
KENTUCKY SPENDS MORE TIME IN A WARM AIR ADVECTION REGIME.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 443 PM EDT WED APR 9 2014

THERE IS GENERAL MODEL AGREEMENT WITH A FLATTER LONG WAVE PATTERN TO
START OUT ACROSS THE CONUS...WITH A FEW EMBEDDED SHORT WAVE TROUGHS
PASSING THROUGH THE GREAT LAKES/OHIO VALLEY REGION THROUGH THE FIRST
HALF OF THE WEEKEND. AMPLIFICATION WILL THEN TAKE PLACE...AS PHASING
OCCURS BETWEEN A NORTHERN STREAM TROUGH AND AN UPPER LEVEL LOW THAT
EJECTS AND DAMPENS OUT OF SOUTHERN CALIFORNIA. THE FULL LATITUDE
TROUGH WILL MAKE ITS WAY EAST...REACHING THE EASTERN SEABOARD BY LATE
WEDNESDAY. BETTER MODEL AGREEMENT CONTINUES EARLY ON...AND THEN
GRADUALLY DETERIORATES FOR THE LATTER HALF OF THE EXTENDED PORTION OF
THE FORECAST. AS SUCH...WILL ROLL WITH A BLEND OF THE INHERITED GRIDS
AND THE LATEST MODEL GUIDANCE.

A FRONTAL BOUNDARY WILL BE MOVING THROUGH NORTHERN KENTUCKY FRIDAY
INTO FRIDAY NIGHT. THERE HAS BEEN A TREND TO KEEP THIS BOUNDARY FROM
SLIDING TOO FAR TO THE SOUTHEAST...SO HAVE MAINTAINED A DECENT
GRADIENT OF POPS FROM NORTH TO SOUTH. ON SATURDAY...SOME BROAD
RIDGING WILL BE UNDERWAY...ALTHOUGH WITH SOME WARM AIR ADVECTION AT
850 MB...THERE MAY BE A STRAY SHOWER OR THUNDERSTORM THAT COULD
DEVELOP. FOR NOW...WILL KEEP OUT THIS MENTION...AS BETTER MOISTURE
AND FORCING LOOK TO BE FURTHER WEST. THE DRY AND MILD WEATHER WILL
CONTINUE THROUGH SUNDAY NIGHT...WITH HIGHS WELL INTO THE 70S ON
SUNDAY. THE DEEP TROUGH AND ITS ASSOCIATED COLD FRONT WILL MOVE
EAST...BRINGING LIKELY SHOWERS AND THE CHANCE OF THUNDERSTORMS TO
EASTERN KENTUCKY FROM MONDAY THROUGH MONDAY EVENING. MUCH COOLER AIR
WILL MOVE IN FOR TUESDAY...WITH HIGHS RETREATING BACK INTO THE 50S.
DEPENDING UPON CLEARING AND HOW WELL WE DECOUPLE TUESDAY
NIGHT...WEDNESDAY MORNING COULD BE QUITE COOL...WITH AT LEAST A SMALL
CHANCE FOR SEEING SOME PATCHY FROST IN THE VALLEYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 829 PM EDT WED APR 9 2014

VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE FORECAST PERIOD.
WINDS WILL BACK TO THE SOUTHWEST OVERNIGHT BEFORE INCREASING
THROUGH THE DAY THURSDAY...10 TO 15 KTS FROM THE SOUTHWEST WITH
HIGHER GUSTS BETWEEN 20 AND 25KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...RAY
SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...RAY
Hazardous weather outlook, Apr 9, 5:44 PM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EDT WED APR 9 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
544 PM EDT WED APR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

PATCHY FROST MAY OCCUR IN VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COMBINATION OF BRISK WINDS AND DRY AIR WILL LEAD TO CONDITIONS
FAVORABLE FOR THE SPREAD OF WILDFIRES ON THURSDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND
AGAIN MONDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/HAL

Nearby

Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.